Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 198, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2002, 7:03 PM CDT for Camden County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 7:03 PM CDT (00:03 UTC)
- Expired
- Jun 4, 2002, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 050003
SVRSGF
MOC029-050030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT TUE JUN 4 2002
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI
* UNTIL 730 PM CDT
* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF
NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF RICHLAND...OR 11 MILES SOUTHEAST OF
CAMDENTON...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
CAMDEN COUNTY.
THE TOWNS OF WET GLAIZE AND MONTREAL ARE ALSO IN THE PATH OF THIS
STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3794 9274 3780 9258 3790 9242 3802 9239
3803 9253 3813 9257
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:35 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 4, 2:35 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT TUE JUN 4 2002 PRIMARY FORECAST CONCERN WILL BE FLOODING POTENTIAL TONIGHT AND WEDNESDAY. CONVECTION NUDGING ITS WAY SOUTHEASTWARD ALONG AND BEHIND A SAGGING COLD FRONT THAT STRETCHED FROM NEAR MOLINE IL TO CHANUTE KS. WATER VAPOR SHOWS A WELL DEFINED TROUGH PUSHING ACROSS THE ROCKIES WITH A SHORTWAVE EJECTING NORTHEAST ACROSS THE OKLAHOMA PANHANDLE. RUC SHOWS UPPER DIVERGENCE INCREASING AHEAD OF THIS IMPULSE AND RADAR GIVES EVIDENCE OF THIS AS WELL. ISOLATED STORMS HAVE FORMED ACROSS SOUTHERN MISSOURI IN TROPICAL LIKE AIRMASS. PLENTY OF MOISTURE POOLING AHEAD OF THE FRONT WITH SURFACE DEWPOINTS NEAR 70 ACROSS THE OZARKS. LAPS SOUNDING OVER SPRINGFIELD SHOWED CAPES OF 3800 J/KG AND A LIFTED INDEX OF -8. THE FRONT WILL ONLY DRIFT SLOWLY SOUTHEAST TONIGHT AS UPPER FLOW BACKS IN ADVANCE OF THE APPROACHING TROUGH. I AM CONCERNED ABOUT FLOOD POTENTIAL ACROSS MUCH OF THE AREA BUT ESPECIALLY SOUTHWEST MISSOURI AND FAR SOUTHEAST KANSAS TONIGHT THROUGH WEDNESDAY MORNING. GOOD LOW LEVEL MOISTURE CONVERGENCE...PERSISTENT UPPER LEVEL DIVERGENCE ...850 MB DEWPOINTS NEAR 15 DEGREES...PRECIPITABLE WATER VALUES NEAR 2 INCHES...AND A SLOW MOVING FRONT ALL SUPPORT HEAVY RAIN POTENTIAL. WILL ISSUE A FLOOD WATCH FOR ALL BUT SOUTH CENTRAL MISSOURI. ISOLATED SEVERE STORMS WITH LARGE HAIL POSSIBLE BEHIND THE FRONT AND PERHAPS A WET MICROBURST ALONG THE FRONT...BUT OVERALL SEVERE RISK LOOKS LOW. ONGOING CONVECTION WILL CONTINUE THROUGH WEDNESDAY MORNING AND GRADUALLY SHIFT SOUTHWARD. MOST OF THE RAIN DURING THE AFTERNOON SHOULD BE FOCUSED SOUTH OF I-44. HEAVY RAINFALL THREAT WILL SPREAD INTO SOUTH CENTRAL MISSOURI BUT INTENSITY OF CONVECTION IS IN QUESTION. CLOUDS...SHOWERS...AND A NORTHEAST WIND WILL BRING A SIGNIFICANTLY COOLER DAY. LESS HUMID AIRMASS WILL MAKES ITS WAY INTO THE REGION BY THURSDAY AS THE SURFACE HIGH BUILDS OVER THE AREA. A WARMING TREND WILL BEGIN FRIDAY AND CONTINUE INTO THE WEEKEND. STILL UNCERTAINTY WITH PROGRESSION OF THE NEXT TROUGH AND ASSOCIATED FRONT. WILL CONTINUE WITH RAIN CHANCES SUNDAY AND INCLUDE MONDAY AS WELL. ISC GRIDS HAVE BEEN SENT. .SGF... MO...FLOOD WATCH FROM 400 PM CDT TUESDAY UNTIL NOON CDT WEDNESDAY FOR ZONES MOZ055>058...MOZ066>071...MOZ077>081...MOZ088>095...MOZ101>104. KS...FLOOD WATCH FROM 400 PM CDT TUESDAY UNTIL NOON CDT WEDNESDAY FOR ZONES KSZ073...KSZ097...KSZ101. FOSTER
In the hours before
Local storm report, Jun 4, 5:26 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 PM 5 S STOVER MO .88 INCH HAIL
06/04/02 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.